MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Model Number 120805FP
Medical Device Problem Codes Material Fragmentation (1261); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 120805fp embolectomy catheter.As received, balloon, was torn around catheter body circumference near distal winding and another tear was observed at the catheter tip.The balloon latex appeared deteriorated and discolored.Both balloon windings were intact.The balloon latex was released from proximal winding to check balloon edges and they did not appear to match at both tears.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.No other visible damage was observed from catheter body.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of a defective product was confirmed on evaluation.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that during the procedure, the balloon of multiple fogarty catheters from different lot numbers had holes in them.This was discovered during use of the device.There was no allegation of patient injury.This report is for a fogarty model 120805fp, lot 63677013, sample 6 of 6 reported.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The storage conditions for these catheters are specified in the ifu.A product risk assessment addresses balloons with fragmentations for embolectomy catheters, and a capa to address this issue is currently in its implementation phase.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.As a result, fca 90905 was voluntarily initiated instructing customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key16329355
Report Number2015691-2023-10678
Device Sequence Number8582974
Product Code DXE
UDI-Device Identifier00690103205220
UDI-Public(01)00690103205220(17)230622(11)210323(10)63677013
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number120805FP
Device Catalogue Number120805FP
Device Lot Number63677013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown